ASHA STI Message Board
It is currently Thu Aug 28, 2014 6:06 am

All times are UTC - 5 hours


 

National Cervical Cancer Coalition


Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 2 posts ] 
Author Message
PostPosted: Tue Dec 13, 2011 10:31 am 

Joined: Wed Jan 05, 2011 8:41 pm
Posts: 3
Location: Orlando,
I have questions about a possible allergic reaction.

I have been on Vatrex since 2008 and I have never had any side effects.

At the beginning of 2011, I switched over to the generic medication (I do not know the brand name). I did not have any side effects.

In October of 2011, I switched Pharmacies and noticed the generic Valtrex was in a different bottle (both pharmacies were giving me the prescription in the original bottle from the manufacturer and not the classic orange prescription bottle). The old generic bottle was beige in color, but this one was white manufactured by Ranbaxy Pharmaceuticals, Inc. I didn't put two-and-two together at the time, but I started to get itchy patches on my legs. I thought it was just bug bites like mosquitos or fleas. The "bites" were red bumps on the inside of my thigh, behind my knees, and my ankles. It was also itching in the area between my testicles and anus. At night, I would get sensations of creepy-crawlies. I tried taking baths in Epson Salt but it did not help. The itching would come and go during the day.

I went to my dermatologist but he told me it was nothing. He said he didn't see any red bumps (naturally, the day that I went to see him, I didn't have a rash of any kind). But, over the next few days, the itching continued. Then, it gravitated to my torso, and under my arms on the side of my ribs.

I did research and found that this could be a side effect of Valacyclovir. So, I called my doctor and he had the pharmacy give me the name brand Valtrex again. After a couple of days, the itching stopped, but now I had stinging sensations on my skin on my torso, my armpits, and itching on the inside of my thigh. I also had a herpes breakout! But I had not had a breakout in the entire year I was on the generic form!

I'm not at my wits end. Why would the medication cause these side effects now but I had none in the 3 years I was taking it? I am on no other medication and have not changed any living or eating habits, nor have I changed my laundry detergent. I have not gone to my doctor about this issue. I was hoping it would work itself out, but I don't think that is going to be the case.

Can anyone offer any advice? Could the medication really be causing this?


Top
   
 
PostPosted: Tue Dec 13, 2011 4:19 pm 

Joined: Mon Feb 05, 2007 11:47 am
Posts: 5443
Location: PA
it's not likely that this is related to the valtrex.

At this point, just continue to be seen every time you have the rash for further evaluation.

betsy

_________________
ASHA Moderator


Top
   
 
Display posts from previous:  Sort by  
Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 2 posts ] 

All times are UTC - 5 hours


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB® Forum Software © phpBB Group